Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Clots & Anticoagulants
Question: Exanta (blood thinning alternative)
|Nancy - Thu Nov 06, 2003 7:09 pm|
I read an article regarding Exanta as an alternative to Coumadin. I currently take Coumadin (10mg) for my St. Jude Aortic Valve. I have Marfans syndrome and had an aortic aneurysm so they implanted the valve with the dacron tube. I am 5-10 and weigh 110 lbs. And my INR levels jump all over the place. I try and eat the same things so my Vitamin K intake is level but it's still hard. I had my surgery in 1998 and have had one TIA and some cuts with serious bleeding issues. Will Exanta work for me or is this drug more geared for stroke patients? One of my main problems is the fact that I can't get away from work (without getting fired for being absent) to take the constant protimes which I obviously have to take. What do you think about Exanta?
Thank you for your time. If it matters I am a 33 year old woman.
|Dr. Tamer Fouad - Thu Nov 06, 2003 7:22 pm|
Exanta is a very promising new drug. It acts as an anticoagulant but by a different mechanism than that used by coumadin. I have checked the literature for you but unfortunately have not come accross any studies performed on patients similar to you. However, it is assumed that it should replace warfarin for all its indications; however, that remains to be seen. Unfortunately, as of today, the drug hasn't yet been approved by the FDA or in Europe for that matter, as it is still in its early phases of testing. The only way exanta is given to patients is through their enrolement in clinical studies. There has only been one concern up until now with exanta and that is an unexplained elevation of liver enzymes. You may discuss with your physician if you are eligible for an exanta clinical study that would suite you.
If you haven't already done so, please check our article about exanta:
|Nancy - Thu Nov 06, 2003 8:39 pm|
Dear Dr. Fouad,
Thank you so much for your reply. The link is very helpful information. I will instigate a discussion with my doctor on the possibilities.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.